Hail, Wayne
- When
- June 10, 3:28 PM EST to 3:32 PM EST
- Where
- Wayne County, Parnell
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.867, -84.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 11:42 AM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1242 PM EDT SAT JUN 10 2006 .DISCUSSION... THE BOUNDARY HAS BEGUN TO PUSH BACK N AS A WARM FRONT THIS MORNING INTO EARLY THIS AFTERNOON AND APPEARS TO LIE ALONG A LINE FROM NEAR LK CUMBERLAND TO NEAR 1A6. TEMPERATURES ARE NEARING THE MID 80S ATTM ALONG THE TN BORDER...WHILE AREAS FROM FLEMING COUNTY DOWN TO ALONG THE TUG FORK ARE AROUND 60 OR IN THE 60S DUE TO EXTENSIVE CLOUD COVER AND SHOWERS THAT HAVE CROSSED OVER THOSE AREAS. SENT OUT AN UPDATE TO GRIDS AND ZFP MAINLY TO UPDATE POPS TO ACCOUNT FOR PRECIP ALREADY GETTING INTO THE NE 2/3 AREAS BEFORE THE PRIOR FORECAST. MADE SOME MINOR UPWARD ADJUSTMENTS TO POPS IN THESE AREAS AND ADJUSTED THE HOURLY T GRIDS TO TRY TO MATCH THE LATEST TRENDS. THE REGION REMAINS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON. SHEAR IS BEST IN THE NORTHERN AREAS...WHILE INSTABILITY WILL BE GREATEST IN THE SOUTH (SBCAPES > 1000 J/KG ALONG THE TN LINE). STRONG WINDS REMAINS THE GREATEST CONCERN. && .PREV DISCUSSION... 625 AM EDT SAT JUN 10 2006 SURFACE BOUNDARY CURRENTLY LAYING ACROSS THE REGION...ROUGHLY BISECTING OUR CWA. BEST APPROXIMATION PLACES THE BOUNDARY ALONG THE HAL ROGERS PARKWAY EXTENDING WESTWARD...ALONG OR PARALLEL TO THE KENTUCKY AND TENNESSEE STATE LINE. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY LATER TODAY. A LARGE MESOSCALE CONVECTIVE COMPLEX WHICH DEVELOPED OVER SOUTHERN WI...NORTHERN IL OVERNIGHT IS EASILY PICKED UP ON RADAR AND SATELLITE LOOPS. THE FRONT EDGE OF SHOWER ACTIVITY HAS ALREADY REACHED INTO THE NORTHERN PORTIONS OF THE CINCINNATI METRO AREA. THIS COMPLEX OF STORMS WILL TRACK SOUTHEASTWARD THROUGH THE DAY...ALONG AND NORTH OF THE SURFACE BOUNDARY DRAPED ACROSS THE AREA. MODELS ARE IN DECENT AGREEMENT. HOWEVER...THE 0Z NAM INITIALIZED TOO FAR SOUTH WITH THE MCS. THE GFS APPEARS TO HAVE A SLIGHTLY BETTER HANDLE ON THIS FEATURE. CONSEQUENTLY...LEANED TOWARDS THE GFS SOLUTION WHICH TAKES THE BULK OF ANY SHOWER ACTIVITY JUST TO OUR NORTH THROUGH MUCH OF THE DAY. HOWEVER...OF PRIMARY CONCERN IS THE COLD POOL WHICH WILL EXPAND SOUTHEASTWARD. ADDITIONAL THUNDERSTORM ACTIVITY TYPICALLY INCREASES ALONG THIS BOUNDARY WITH TIME...AND ALSO BUILDS TOWARDS AREAS OF HIGHER INSTABILITY. WITH THIS IN MIND...THE SOUTHERN PORTIONS OF OUR CWA WILL BECOME VERY UNSTABLE THIS AFTERNOON. FCST SOUNDINGS INDICATE LI/S AS LOW AS -7 AND CAPES AROUND 3000 J/KG. FCST HIGHS WILL HAVE NO PROBLEM REACHING THE CONVECTIVE TEMP IN THOSE AREAS TODAY EITHER...AND THE BOUNDARY SHOULD PROVIDE A GOOD FOCUSING MECHANISM FOR STORMS TO FIRE LATER THIS AFTERNOON. THEREFORE... EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BUILD SOUTHWARD THIS AFTERNOON INTO SCATTERED CONVECTION WHICH SHOULD BE IN THE PROCESS OF FIRING AS WELL. TRIED TO SIMULATE THIS SCENARIO IN THE ISC GRIDS...TRENDING POP A BIT HIGHER THAN MOS GUIDANCE. AS THIS PLAYS OUT...THE ENVIRONMENT WILL BECOME FAVORABLE FOR THE POTENTIAL OF SEVERE WEATHER. SPC HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER AS WELL...WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREAT. CONTINUED TO ADDRESS THIS ISSUE IN THE HWO...ALONG WITH THE POTENTIAL OF FLASH FLOODING WITH ANY TRAINING CELLS. MODELS STILL ADVERTISE THE IDEA OF A LOW PRESSURE WAVE FORMING ON THE BOUNDARY...SWEEPING ACTIVITY OUT OF THE AREA LATE SUNDAY. ONLY CHANGE FROM PREVIOUS FCST CYCLES IS THAT BOTH THE GFS AND NAM ARE TRENDING SLOWER AND FURTHER SOUTH WITH THIS FEATURE. SO MADE CORRESPONDING ADJUSTMENTS TO THE FORECAST. THEREAFTER...MODELS SEEM TO ADVERTISE AN EXTENDED PERIOD OF MORE QUIET WEATHER WITH MUCH OF ANY ACTION TAKING PLACE FURTHER TO OUR SOUTH IN ASSOCIATION WITH TROPICAL WAVE MOVING THROUGH THE GULF OF MEXICO INTO THE SOUTHEASTERN CONUS. GFS DOES HAVE A WEAK SHORTWAVE MOVING THROUGH THE OHIO VALLEY DURING THE MIDDLE OF THE WEEK. HOWEVER...THE BULK OF ITS ENERGY TRACKS FURTHER TO OUR EAST. GFS ALSO APPEAR TO BE TRENDING SLOWER WITH THIS DISTURBANCE AS WELL. THIS RESULTED IN POPS BEING PUSHED BACK SOME...JUST BEYOND THE EXTENDED PERIOD. ALSO WENT WITH SLIGHTLY LOWER POPS WITH WEAKER SYSTEM. 1101 PM EDT FRI JUN 9 2006 SHOWERS ARE HANGING ON LONGER THAN ANTICIPATED AND HAVE PROLONGED MENTION OF POPS INTO THE EARLY MORNING HOURS. UPDATED PRODUCT SUITE IS IN THE PROCESS OF BEING TRANSMITTED. HAVE A GOOD NIGHT... 923 PM EDT FRI JUN 9 2006 FRONT NOW APPEARS TO BE DRAPED FROM AROUND LEXINGTON TO JUST SOUTH OF JACKSON AND ON TO THE SOUTHEAST INTO SOUTHWEST VIRGINIA WITH DEWPOINTS OVER THE EASTERN FORECAST AREA NOW FALLING TOWARDS 50 DEGREES. A FEW VERY ISOLATED SHOWERS HAVE PLAGUED SOUTHEAST KENTUCKY THIS EVENING BUT THESE SHOULD PASS AWAY SHORTLY AND EXPECT A DRY NIGHT AFTER THAT HAPPENS. WITH THE DRIER AIRMASS FILTERING INTO THE NORTH AND EAST...BELIEVE FOG WILL BE HARD TO COME BY THERE. DO NOT BELIEVE FRONT WILL PENETRATE MUCH FURTHER TO THE SOUTH THAN IT/S CURRENT LOCATION HOWEVER SO PATCHY FOG IS AGAIN LIKELY TONIGHT ELSEWHERE WITH DEWS PUSHING 60F. INHERITED FORECAST PACKAGE SEEMS TO HAVE THINGS COVERED WELL AND WILL JUST NEED A LITTLE TWEAKING ON THE DEWS (TO LOWER THE EASTERN AREAS A TAD) AND ON THE WEATHER GRIDS (TO CHOP AWAY SOME OF THE FOG OVER THE EAST.) WILL HOLD OFF A WHILE ON ANY ZFP UPDATE HOWEVER TO MAKE SURE THE SHOWERS FIZZLE OUT...AS THEY ARE EXPECTED TO DO. 458 PM EDT FRI JUN 9 2006 SHORT TERM...TONIGHT THROUGH MONDAY... LATE THIS AFTERNOON A COLD FRONT EXTENDED E TO W NEAR THE I 64 CORRIDOR. SLIGHTLY COOLER AND DRIER AIR IS NORTH OF THIS BOUNDARY WITH DEWPOINTS IN THE LOWER 50S AND EVEN SOME UPPER 40S. AT MID LEVELS...A TROUGH REMAINED ALONG THE NE COAST INTO THE WESTERN ATLANTIC WITH ANOTHER TROUGH OVER THE WESTERN US. A RIDGE EXTENDED FROM THE SOUTHERN PLAINS INTO CENTRAL CANADA. OVER THE NEXT FEW DAYS...THE UPPER PATTERN OVER THE CONUS IS EXPECTED TO FLATTEN SOMEWHAT WITH RIDGING BUILDING FURTHER WEST AT THE END OF THE NEAR TERM INTO THE ROCKIES. AT THE SFC...A FRONT WILL REMAIN NEARLY STATIONARY FROM THE CENTRAL PLAINS EAST INTO THE LOWER OH VALLEY AND TN VALLEYS. THIS EVENING...BOTH THE NAM AND GFS DEVELOP CONVECTION...BUT EVERYTHING THUS FAR HAS BEEN ANEMIC AND UNABLE TO BREAK THE CAP THAT IS IN PLACE NEAR 600 MB. KEPT A SLIGHT CHANCE POP IN THE SW...WHERE SFC HEATING HAS BEEN BEST. NAM AND GFS SEEM TO FOCUS ANY PRECIP THERE AS WELL. SOME OF THE CONVECTION THAT IS DEVELOPING OVER CENTRAL KY IN THE SDF VICINITY COULD REACH THIS AREA DURING THE EVENING IF IT HOLDS TOGETHER. OTHERWISE...CU SHOULD ERODE DURING THE EVENING WITH MID CLOUDS DEPARTING TO THE SE AS WELL. THIS SHOULD ALLOW FOR DECENT RADIATIONAL COOLING OVERNIGHT...WITH VALLEY LOCATIONS COOLING TO NEAR READINGS FROM THIS AM. OPTED FOR PERSISTENCE OF A SMALL RIDGE/VALLEY TEMPERATURE SPLIT ALONG WITH PATCHY VALLEY FOG. GFS AND NAM TRACK TRACK SW/VS THROUGH THE OH VALLEY OVER THE WEEKEND. A SW/V OVERRUNNING THE RIDGE WILL HELP DEVELOP AN MCS TONIGHT IN THE NORTHERN PLAINS/UPPER MO VALLEY. THIS MCS WILL PUSH SE LATE TONIGHT AND PERHAPS MAKE A RUN AT THE CWA TOMORROW. THE RECENT MODEL GUIDANCE SUGGESTS IT WILL REMAIN NORTH OF THE AREA THROUGH MID DAY ON SATURDAY. WITH THE BOUNDARY OVER THE REGION...THERE SHOULD ALSO BE A 10 TO 15 DEGREE TEMP RANGE TOMORROW FROM N TO S. AREAS...PARTICULARLY IN THE SW SHOULD BECOME RATHER UNSTABLE...THOUGH WARM MID LEVELS SHOULD REMAIN AND FORCING FOR CONVECTION APPEARS RATHER WEAK. NORTHERN AREAS COULD BE AFFECTED BY THE REMNANTS OF THE CONVECTION IN THE PLAINS TONIGHT. A SEVERE STORM OR TWO CANNOT BE RULED OUT WITH 30 TO 40 KT MID LEVEL FLOW. SPC HAS HIGHLIGHTED A SLIGHT RISK FOR THE AREA ON DAY TWO. NOCTURNAL CONVECTION WITH BOUNDARY IN THE AREA IS EXPECTED ON SAT NIGHT OVER THE OH VALLEY. THE BEST CHANCE FOR PRECIP APPEARS TO BE ON SUN...WITH BOTH MODELS INDICATING THAT A SFC WAVE WILL DEVELOP ALONG THE FRONT AND TRACK TO THE MID ATLANTIC COAST ON SUNDAY NIGHT. THIS WILL HELP TO PUSH THE FRONT SOUTH OF THE REGION ON SUNDAY NIGHT. AS HEIGHTS INCREASE...A SFC HIGH WILL ALSO BUILD SOUTH FROM THE GREAT LAKES AND INTO THE AREA FOR MON. WITH THE MODELS RELATIVELY SIMILAR ON THIS...REMOVED POPS FOR MON. LONG TERM...TUESDAY THROUGH FRIDAY...WENT WITH THE GFS MODEL AGAIN TODAY FOR THE EXTENDED. ONLY A FEW CHANGES MADE TO FORECAST. LATEST GFS SOLUTION HAS A VERY DIFFUSE FRONT DRIFTING SOUTHWARD ACROSS THE OHIO VALLEY ON WEDNESDAY. WITH MODEL CROSS SECTIONS AND SOUNDINGS DEPICTING VERY LITTLE MOISTURE IN THE LOW AND MIDDLE LEVELS OF THE ATMOSPHERE...HAVE LITTLE CONFIDENCE IN RAIN CHANCES FOR WEDNESDAY. FOR NOW DECIDED TO GO WITH A BRIEF PERIOD OF SLIGHT CHANCE POPS FOR WEDNESDAY AFTERNOON AND EVENING DURING PEAK HEATING. WEDNESDAY NIGHT LOOKS TO BE DRY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION ON THURSDAY...WITH A DECENT FRONT PASSING BY. GFS HAS LITTLE IF ANY QPF IN ITS LATEST RUN FOR NEXT THU/FRI TIME FRAME...BUT WITH A DECENT UPPER TROUGH MOVING PAST...ALONG WITH A SURFACE BOUNDARY...FEEL THAT WITH AMPLE MOISTURE SHOWING UP IN MODEL CROSS SECTIONS...THAT CHANCE POPS WERE WARRANTED FOR NEXT THURSDAY AFTERNOON INTO FRIDAY. TEMPERATURES WERE MODIFIED SLIGHTLY. WENT A BIT WARMER THAN MEXMOS AS IT SEEMED ON THE COOL SIDE...BUT DECREASED MAX TEMPS OVERALL TOWARD MOS NUMBERS. DEWPOINTS WERE IN GOOD SHAPE ONCE AGAIN AND UNCHANGED. SKY COVER FORECAST WAS MODIFIED PER LATEST MODEL CROSS SECTIONS AND GFS SOLUTION...PARTICULARLY FOR TUESDAY WHEN DIFFUSE FRONT MOVES BY. ALSO MADE CHANGES TO WEATHER AND QPF GRIDS PER CHANGES MADE TO POPS AND SKY FORECAST. WENT PRETTY MUCH WITH LIGHT RAIN AND QPF AMOUNTS FOR THIS PORTION OF THE FORECAST...AS MODEL DATA IN REGARDS TO PRECIP AMOUNTS JUST DOES NOT LOOK IMPRESSIVE AT THIS TIME. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 519 AM EDT SAT JUN 10 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 519 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STALLED FRONTAL BOUNDARY POSITIONED OVER EASTERN KENTUCKY WILL BECOME A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ALSO...THE POTENTIAL FOR FLASH FLOODING WILL EXIST WITH ANY THUNDERSTORM ACTIVITY... ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH MONDAY MORNING. SOME OF THESE STORMS COULD BE SEVERE SUNDAY AND SUNDAY NIGHT... GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER FROM SATURDAY THROUGH SUNDAY...AS WELL AS REPORTS OF SIGNIFICANT PRECIPITATION OR FLOODING. RAY
KYZ079-084-085-102015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 334 PM EDT SAT JUN 10 2006 KYZ079-084-085-102015- PULASKI-WHITLEY-MCCREARY- 334 PM EDT SAT JUN 10 2006 ...A STRONG THUNDERSTORM TO AFFECT PARTS OF PULASKI...MCCREARY AND WHITLEY COUNTIES... AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF SOMERSET...OR OVER SLOANS VALLEY...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR GREENWOOD AROUND 340 PM EDT...PARKERS LAKE AROUND 345 PM EDT...BEULAH HEIGHTS AROUND 350 PM EDT...HONEYBEE AROUND 355 PM EDT...CUMBERLAND FALLS STATE RESORT PARK AROUND 400 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NE WHITLEY CITY 36.81N 84.37W
06/10/2006 E1.00 INCH MCCREARY KY TRAINED SPOTTER
COVERED THE GROUND
&&
TJOHNSTOThe Louisville radar (KLVX), 152 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521704.